Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello all

I am taking a hair supplement to combat the Accutane-induced hairloss.

The supplement contains:

MSM............250mg

L-Cysteine...200mg

Vitamin B6...50mg

Vitamin B5...50mg

Zinc.............10mg

Iron.............3mg

Biotin...........100mcg

Vitamin B12..50mcg

What I am worried about is the B12 content. B12 is known to cause skin problems.

Wikipedia says:

Dermatologic: Itching, rash, transitory exanthema, and urticaria have been reported. Vitamin B12 (20 micrograms/day) and pyridoxine (80mg/day) has been associated with cases of rosacea fulminans, characterized by intense erythema with nodules, papules, and pustules. Symptoms may persist for up to 4 months after the supplement is stopped, and may require treatment with systemic corticosteroids and topical therapy.

The supplemnt contains 50mcg of B12 and 50mg of Pirydoxine (Vitamin B6).

Most B12-caused Acne reports I've found on the web are when using large amounts (300mcg and more) usually injected. I am not sure how seriously I should be taking what Wikipedia says, but I jreally want to be on the safe side.

Thanks for any info!

EDIT: I searched the web for pyridoxine and B12 together and found the same report in other places.

I think I should be careful here. Maybe I should buy another hair supplement. Please share any information anyway, that can't be bad!

Share this post


Link to post
Share on other sites
Hello all

I am taking a hair supplement to combat the Accutane-induced hairloss.

The supplement contains:

MSM............250mg

L-Cysteine...200mg

Vitamin B6...50mg

Vitamin B5...50mg

Zinc.............10mg

Iron.............3mg

Biotin...........100mcg

Vitamin B12..50mcg

What I am worried about is the B12 content. B12 is known to cause skin problems.

Wikipedia says:

Dermatologic: Itching, rash, transitory exanthema, and urticaria have been reported. Vitamin B12 (20 micrograms/day) and pyridoxine (80mg/day) has been associated with cases of rosacea fulminans, characterized by intense erythema with nodules, papules, and pustules. Symptoms may persist for up to 4 months after the supplement is stopped, and may require treatment with systemic corticosteroids and topical therapy.

The supplemnt contains 50mcg of B12 and 50mg of Pirydoxine (Vitamin B6).

Most B12-caused Acne reports I've found on the web are when using large amounts (300mcg and more) usually injected. I am not sure how seriously I should be taking what Wikipedia says, but I jreally want to be on the safe side.

Thanks for any info!

EDIT: I searched the web for pyridoxine and B12 together and found the same report in other places.

I think I should be careful here. Maybe I should buy another hair supplement. Please share any information anyway, that can't be bad!

Well if you are on accutane still and loosing hair you have two options.

1. keep taking accutane and risk having permanent hair loss

2. stop accutane and hope your hair comes back and it is only TE

I went to Mayo clinic link, just to check before I posted anything. http://www.mayoclinic.com/health/vitamin-b...DSECTION=safety

Yes, too much Vit B can cause problems, more then what you mentioned. It states some have problems on lower doses. Some of the sides are the same as mentioned in the Roche/accutane information.

Some post tanners with hair loss have had some sucess with bioton, if that was the culprit. Some hair loss has been due to hormonal changes from accutane, or well alopecia which Roche states themselves accutane can cause.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×